Scary thought... I have had all the symptoms of graves Disease, Hyperthyroid since I was 13 or 14... including the hand and head tremors. A large lump on my throat that as I approached forty was very visible. Always thin unti, about two years prior to my thyroid going wild. I thought I was dying, instead of my hands and head shaking like a person with parkinsons, my entire body shook. My heart was racing at 160 to 170 a minute at times but most always around 140. Looking back, I shutter to think of the harm that was done to my body. Still is, even after taking RAI and a short period of Hypo, I went right back to Hyper. I refuse to do anymore RAI, as it messed my eyes up and I refuse to have it taken out. So far, conventional medicine has not been kind. I wish , looking back, I would have stuck with the methimazole and beta Blockers. Hindsight is always 20/20 now isn't it? Or had been thinking more and tried a more natural approach. I did not educate myself in time and have certainly paid a dear , high price. I am working on it though.
Long periods of Methimazole with Graves and Hyperthyroidism can cause the liver enzymes to rise dramatically and damge the liver.
As for leaving Graves and Hyperhtyroidism untreated...that all depends on the levels ...FT3, FT4, TSH, TSI, TPO.
I ended up with 3 episodes of thyroid storm (atrial Fibrillation) paddles put on the chest to get the heart rythm back on track and 2 leaking valve prolapses.
Also an 'innocent' heart murmur is no longer innocent.
This was ALL before RAI .....tracing Graves and HyperT back to 1985 and RAI done 12 months after diagnosis in 2007.
Dont delay in not treating Graves.....if conventional medicine is not what you want then at least get on Beta Blockers to slow that heart rate down.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.